MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a trailblazer support catheter with a 6fr sheath and non-medtronic (glidewire) wire during treatment of a 30mm cto (chronic total occlusion-100%) in the patients left proximal superficial femoral artery (sfa).Artery diameter is reported as 7mm.No tortuousity and severe calcification are reported.Ifu was followed and the device was prepped without issue.It is reported that a kink was observed on the distal catheter during second advancement of the device.The catheter was not gripped at the distal tip.When the trailblazer was removed from the patient a piece was observed to be remaining in the patients common femoral artery beside and distal to the sheath.A snare was used to remove the detached portion.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis the trailblazer was inspected and found the catheter fractured apart in two segments with dried blood within the lumen.The proximal segment of the trailblazer showed the distal tip/fracture face as being ductile and showed evidence of stretching.The end of the catheter was flattened.The proximal marker band was located approximately 15cm from the fracture face of the catheter.Under microscope, the proximal marker band was viewed, and the catheter shaft showed bending/buckling of the catheter shaft at the distal and proximal edge of the marker band.The proximal segment was approximately 135cm in working length.The distal segment of the trailblazer which fractured off was approximately 5cm long.The medial and distal marker bands were observed.The medial marker band showed the proximal edge crushed/flattened.The distal maker band found no damages but showed a bend proximal to the marker band at an approximate 90-degree angle.Image review a cine image was provided and a photo of the trailblazer.The cine image provided likely shows the distal end of the trailblazer showing the distal and medial marker bands loaded over a guidewire.If could not be determined from the cine image if the catheter exhibited damaged.The provided photo shows the trailblazer with blood observed throughout the lumen.The photo showed the distal end of the proximal segment of the fractured catheter.The end of the catheter visible in the photo shows the tip bent upward.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: some resistance was encountered when removing the device excessive force was not required.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8408078
Report Number2183870-2019-00122
Device Sequence Number389194
Product Code DQY
UDI-Device Identifier00821684073957
UDI-Public00821684073957
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Catalogue NumberSC-035-135
Device Lot NumberA777694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/11/2019
06/04/2019
06/04/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date03/21/2019
06/14/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight73